Alert archive / Nebraska / Areal Flood Advisories in 2021
Areal Flood Advisory 21, NWS Omaha, NE
NWS Omaha, NE issued this areal flood advisory at Jun 22, 2021, 10:01 PM CDT for Boone County, Platte County, Nebraska. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 10:01 PM CDT (03:01 UTC)
- Expired
- Jun 23, 2021, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Boone County, NE, Platte County, NE
The radar
The Omaha radar (KOAX), 115 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2740 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
347
WGUS83 KOAX 230301
FLSOAX
Flood Advisory
National Weather Service Omaha/Valley NE
1001 PM CDT Tue Jun 22 2021
NEC011-141-230900-
/O.NEW.KOAX.FA.Y.0021.210623T0301Z-210623T0900Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone NE-Platte NE-
1001 PM CDT Tue Jun 22 2021
The National Weather Service in Omaha/Valley has issued a
* Flood Advisory for...
East Central Boone County in northeastern Nebraska...
Northwestern Platte County in northeastern Nebraska...
* Until 400 AM CDT.
* At 1001 PM CDT, the public reported flooding in the advisory area.
Repeated heavy rains has led to water reported over some county
roads.
* Some locations that will experience flooding include...
mainly rural areas of East Central Boone and Northwestern Platte
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4160 9785 4165 9787 4169 9784 4170 9780
4168 9775 4165 9768 4162 9762 4156 9754
4151 9746 4150 9749 4151 9758 4152 9766
4153 9773 4157 9781
$$
PearsonWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this areal flood advisory went out at Jun 22, 6:23 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 22, 6:23 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 623 PM CDT Tue Jun 22 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 333 PM CDT Tue Jun 22 2021 Tonight... We still anticipate the chance for one or two strong storms this afternoon/evening across portions of northeast Nebraska capable of large hail and locally damaging wind. The region remains under fast northwesterly flow both in the mid and upper levels with the nose of a 300mb jet streak approaching northeastern Nebraska this afternoon. In the mid-levels, CAMs continue to indicate some moist advection spreading eastward this afternoon. At the surface, a weak low continues to try to develop across north-central Nebraska with a very subtle surface boundary extending eastward across northeast Nebraska where we would expect surface dewpoints to pool somewhat. We are really lacking the moisture with current surface dewpoints only in the upper 50s to low 60s in that region. We are also missing a plume of steep mid-level lapse rates but with enough heating this afternoon, we should be able to spawn a few strong storms before dark which should drive southeastward before fizzling out once we lose the daytime heating. These few storms could be capable of large hail and locally damaging wind gusts. Wednesday and Wednesday night... Upper level heights will build overhead during the day with temperatures on the rise across the region. High temperatures across our far northern counties along the SD border may reach 100 with highs in the 90s across much of the area. Convection is forecast to develop over the High Plains Wednesday evening and spread eastward into eastern Nebraska aided by a strengthening low-level jet. Thursday and Thursday night... MCS activity aided by the nose of a veered nocturnal low-level jet may still be rolling through the southeastern CWA by daybreak. This could leave a few remnant boundaries across the area through the day. The location of these will be key to potential for severe storms Thursday afternoon as a series of mid-level shortwaves drift east across the Missouri River Valley. A surface low over western Kansas by afternoon is forecast to lift northeast into the forecast area through the evening hours where storms should be able to focus and quickly become severe. These would likely continue into the evening hours as a veered 50+ kt low-level jet kicks in. Weekend into early next week... A mid/upper-level trough axis is forecast over the region during this time-period with amplified ridging over the northern Rockies. This should favor a relatively cool/wet pattern. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 621 PM CDT Tue Jun 22 2021 Thunderstorms affecting the TAF sites through about 04z. And LLWS 04-13z with winds at 2000' from the southwest 40-45 knots. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Kern AVIATION...DeWald
Hazardous weather outlook, Jun 22, 9:59 PM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 959 PM CDT Tue Jun 22 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231700- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 959 PM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday A few isolated strong thunderstorms are possible the rest of tonight. These storms should dissipate by midnight. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday On Wednesday night, a complex of thunderstorms may move into the area from the west with a risk for strong wind gusts. Additional strong to potentially severe thunderstorms may occur on Thursday into Thursday night. Other non-severe storms are possible from Friday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter reports of any hail or wind damage are appreciated.
In the hours before
Local storm report, Jun 22, 8:00 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
800 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 5 W MONROE 41.47N 97.70W
06/22/2021 E1.00 INCH PLATTE NE TRAINED SPOTTER
&&
DEWALDLocal storm report, Jun 22, 8:04 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
804 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 3 W DUNCAN 41.40N 97.54W
06/22/2021 E1.50 INCH PLATTE NE PUBLIC
HAIL LASTED ABOUT 10 MINUTES.
&&
DEWALDSpecial weather statement, Jun 22, 8:59 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
859 PM CDT Tue Jun 22 2021
NEZ065-078-230230-
Seward NE-Saline NE-
859 PM CDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEWARD AND SALINE
COUNTIES UNTIL 930 PM CDT...
At 858 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beaver Crossing, or 13 miles southeast of York, moving southeast at
20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Friend around 910 PM CDT.
Western around 925 PM CDT.
Other locations impacted by this storm include Swan Creek Reservoir
Number 2, Swanton, Goehner, Tobias, Swan Creek Wildlife Management
Area, Blue River State Recreation Area, 11 Miles West Of Wilber,
Cordova and Willard Meyer Recreation Area.
This includes Interstate 80 in Nebraska between mile markers 366 and
377.
LAT...LON 4035 9736 4053 9737 4087 9736 4089 9716
4035 9692
TIME...MOT...LOC 0158Z 335DEG 54KT 4077 9737
DEELocal storm report, Jun 22, 9:05 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
905 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG 2 WSW MONROE 41.46N 97.64W
06/22/2021 PLATTE NE EMERGENCY MNGR
WIDESPREAD TREE DAMAGE. POWER LINES BLOWN
DOWN. SHED DESTROYED. SEMI BLOWN OVER.
&&
DEWALDLocal storm report, Jun 22, 9:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
928 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 3 N UTICA 40.95N 97.35W
06/22/2021 E0.88 INCH SEWARD NE PUBLIC
&&
DEWALDLocal storm report, Jun 22, 9:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
940 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 3 W FRIEND 40.65N 97.35W
06/22/2021 E1.25 INCH SALINE NE TRAINED SPOTTER
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:17 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 28 min |
| Jun 22, 7:28 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 19 min |
| Jun 22, 7:41 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 15 min |
| Jun 22, 8:59 PM CDT | Special Weather Statement | OAX | Saline | 31 min |
| Jun 22, 9:18 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline, Seward | 26 min |
Nearby
Areal Flood Advisories in Nebraska, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.